Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 46, NWS Cheyenne, WY

October 2, 2020

NWS Cheyenne, WY issued this red flag warning at Oct 2, 2020, 2:41 AM MDT. It took effect at Oct 2, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2020, 2:41 AM MDT (08:41 UTC)
In effect from
Oct 2, 2020, 11:00 AM MDT
Expired
Oct 2, 2020, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

392 
WWUS85 KCYS 020841
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
241 AM MDT Fri Oct 2 2020

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PORTIONS OF 
SOUTHEAST WYOMING...

WYZ308>310-030000-
/O.NEW.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
241 AM MDT Fri Oct 2 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 308, 309, AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MDT
this evening. 

* AFFECTED AREA...Fire weather zones 308, 309, 310.
 
* WIND...Northwest 15 to 20 mph with gusts up to 30 mph. 

* HUMIDITY...12 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


AW/CH
3 follow-up statements
922 
WWUS85 KCYS 021216
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
616 AM MDT Fri Oct 2 2020

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PORTIONS OF
SOUTHEAST WYOMING...

WYZ307-030130-
/O.EXA.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/
Snowy Range/Medicine Bow NF-
616 AM MDT Fri Oct 2 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MDT
this evening. 

* AFFECTED AREA...Fire weather zones 308, 309, 310.

* WIND...Northwest 15 to 20 mph with gusts up to 30 mph.

* HUMIDITY...12 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ308>310-030130-
/O.CON.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
616 AM MDT Fri Oct 2 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 308, 309, AND 310...

* AFFECTED AREA...Fire weather zones 308, 309, 310.

* WIND...Northwest 15 to 20 mph with gusts up to 30 mph.

* HUMIDITY...12 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


CH/AW
289 
WWUS85 KCYS 021745
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1145 AM MDT Fri Oct 2 2020

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON FOR 
PORTIONS OF SOUTHEAST WYOMING...

WYZ307>310-030200-
/O.CON.KCYS.FW.W.0046.000000T0000Z-201003T0200Z/
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
1145 AM MDT Fri Oct 2 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 307, 308,
309, AND 310...

* AFFECTED AREA...Fire weather zones 307, 308, 309, and 310.

* WIND...North to northwest 15 to 25 mph with gusts to 30 mph.

* HUMIDITY...12 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
067 
WWUS85 KCYS 030148
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
748 PM MDT Fri Oct 2 2020

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS
EVENING...

WYZ307>310-030300-
/O.EXP.KCYS.FW.W.0046.000000T0000Z-201003T0200Z/
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
748 PM MDT Fri Oct 2 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 307, 308, 309, AND 310...

Relative humidities have already recovered into the upper 20s and
30s this evening as a cold front continues to pass through the
region. Humidity is expected to continue recovering overnight to
at least 60 percent for much of the area. Wind gusts remain 
elevated east of the Laramie Range, but are expected to lighten up
over the next few hours. Therefore, the Red Flag Warning will be
allowed to expire. 

$$
 
MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:58 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Oct 1, 11:58 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1158 PM MDT Thu Oct 1 2020

.UPDATE...
Issued at 833 PM MDT Thu Oct 1 2020

Little change needed to the previous forecast. Quiet tonight with
areas of smoke from the Mullen Fire effecting the Laramie Valley
and other nearby locations. Dry, and breezy northwest winds in
store again tomorrow, keeping the region in elevated fire weather
conditions. High temperatures will rise about 5 to 10 degrees
compared to what we had today.

&&

.SHORT TERM...(Late this afternoon - Friday)
Issued at 220 PM MDT Thu Oct 1 2020

Seasonably cool temperatures prevailed beneath a sprawling surface
ridge. Cirrus clouds were spreading southeast on the anticyclonic
side of a upper ridge situated over the Intermountain West. Low
level northwesterly winds were diverting smoke from the Mullen
Wildfire into northern CO. The latest HRRR-Smoke model progs the
northwesterly winds to back to southwesterly later this evening
and continue through the overnight hours. This wind shift would
direct the smoke toward the southern Laramie Range and foothills,
possibly as far east as Cheyenne. It will be milder tonight with
low temperatures in the mid 30s to mid 40s.

Low level winds veer to northwesterly and become breezy Friday
afternoon, with areas of smoke concentrated over SE Carbon and SRN
Albany counties. Temperatures Friday afternoon will be 10 to 15
degrees warmer with highs in the upper 60s to mid 70s.

.LONG TERM...(Friday Night - Thursday)
Issued at 254 AM MDT Thu Oct 1 2020

A more active upper-level flow pattern appears likely to evolve in
the extended forecast period as large scale ridging aloft over the
western CONUS temporarily flattens. The first mid-level short wave
and associated cold front sweeps south across the CWA Friday night
through early Saturday. This may be accompanied by some light rain
showers along/east of I-25, but generally speaking this should end
up being a dry frontal passage. Models do disagree slightly w/ the
overall evolution of the pattern heading into early next week, but
both the GFS/ECMWF hint at another disturbance tracking across the
Intermountain West and Northern High Plains on Monday with the GFS
being considerably stronger. Regardless, this would be a favorable
pattern for gusty west/northwest winds over much of the area. Fire
weather conditions may be near-critical.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1129 PM MDT Thu Oct 1 2020

Throughout this TAF period, the Wyoming and western Nebraska
Panhandle sites continue in VFR conditions. Cloud cover will
impact all sites until the later afternoon. Lower visibility
levels from smoke are not likely but can't be ruled out for KCYS
and KLAR starting 10Z. Wind gusts up to 20kts is expected for all
Wyoming TAF sites starting 17Z. For the western portions of the
Nebraska Panhandle, wind gusts will also increase ranging from 20
to 25kts around 18Z. Variable winds will remain light for Friday
night.

&&

.FIRE WEATHER...
Issued at 145 PM MDT Thu Oct 1 2020

Light winds and seasonably cool temperatures are forecast this afternoon
and tonight. Warmer, breezy and dry conditions will elevate the fire
danger Friday afternoon ahead of an approaching cold front. The front
will move south across the districts Friday night, accompanied by widely
scattered light showers. No fire weather concerns are expected Saturday
with cooler temperatures and minimum humidities from 25 to 35 percent.
Warmer, breezy and dry weather is forecast early next week, with potential
Red Flag conditions Monday and Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...AB
SHORT TERM...MAJ
LONG TERM...CLH
AVIATION...AW
FIRE WEATHER...MAJ
Hazardous weather outlook, Oct 1, 11:36 AM MDT, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1136 AM MDT Thu Oct 1 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111-112-119-021745-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-East Laramie County-
1136 AM MDT Thu Oct 1 2020

This hazardous weather outlook is for the western Nebraska
Panhandle...portions of east central Wyoming...south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

WYZ110-113>118-021745-
North Snowy Range Foothills-Upper North Platte River Basin-
Snowy Range-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
1136 AM MDT Thu Oct 1 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Poor air quality due to smoke from the Mullen Wildfire will
continue across southeastern Carbon County, southern half of
Albany County, and most of Laramie County.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Air quality will remain poor Friday due to smoke from the Mullen
Wildfire across southeastern Carbon County and southern half of
Albany County.

.Spotter information statement...

Spotter activation will not be required.

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.